Texas, 2025

Flash Flooding in Texas, August 2, 2025

August 2, 2025 · NWS EWX · 2 events in 1 county or zone

Thunderstorms developed along a cold front and moved slowly through South-Central Texas. The slow movement of storms led to locally heavy rain that resulted in isolated flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

Thunderstorms developed along a cold front and moved slowly through South-Central Texas. The slow movement of storms led to locally heavy rain that resulted in isolated flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 2, 5:29 PM CST, 2 hours 17 minutes earlier.

Area forecast discussion, Aug 2, 5:29 PM CST, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
629 PM CDT Sat Aug 2 2025

...New AVIATION...

.SHORT TERM...
(This afternoon through Sunday)
Issued at 1215 PM CDT Sat Aug 2 2025

A weak frontal boundary is noted on satellite imagery early this
afternoon over the Hill Country. A cumulus field has started to form
along this boundary and is expected to be the focus for convection
this afternoon and evening. Scattered showers and storms, some
capable of locally heavy rainfall, with rates of 1-2" per hour are
possible with this activity as it shifts southward through the
afternoon and evening hours. The latest 12Z suite of CAMs indicates
showers and storms erupting around 18Z over the Hill Country and
stretching east through the northern I-35 Corridor and northern
Coastal Plains, then pushing southward with time through the late
afternoon and early evening hours. These storms should primarily be
heavy rain producers, but could produce a couple of localized wind
gusts in excess of 40-50 mph due to a lack of shear in the atmosphere
to separate the updraft/downdraft interface. WPC still has a Day 1
Marginal risk for excessive rainfall over much of the region and this
makes sense given HREF mean PWATs in the 1.8-2.0 range ahead of the
frontal boundary.

Any storms should dissipate after sunset as loss of daytime heating
should weaken them. Northwest flow continues aloft through the
remainder of the weekend with a chance for a few isolated showers or
storms from a decaying complex of storms over the Hill Country Sunday
afternoon. For now, the chances are increasingly lower that storms
will hold together and make it into our region early Sunday
afternoon, but will hold onto low end PoPs to account for the
uncertainty here. Otherwise, additional rain chances arrive during
the start of the long term period.

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 1215 PM CDT Sat Aug 2 2025

Northwest flow continues during the start of the long term period, as
ridging remains situated to our west. One more chance at showers and
storms is expected Monday afternoon and evening, primarily north of
I-10 and east of the Hill Country, with some locally heavy rain
possible once again. Any activity should decrease in coverage and
dissipate after sunset.

Tuesday and beyond, hot and dry conditions are expected as mid-level
ridging strengthens and pushes a bit further east. This should dry
out the mid-levels a bit more and result in increased large scale
sinking air. Temperatures are expected to remain near the same with
highs in the mid to upper 90s and lower 100s through the end of the
week.

&&

.AVIATION...
(00Z TAFS)
Issued at 620 PM CDT Sat Aug 2 2025

Clusters of isolated to scattered TSRA continues near and in vicinity
of HDO to SAT/SSF eastward to T20 this evening. CIGs are broadly VFR
but shifting winds with gusts around 30 kt around TS from numerous
outflows and decaying storms are possible until about 02Z with
activity expected to weaken and dissipate after sunset. Tricky
forecast for wind directions overnight into tomorrow as prevailing
flow is expected to remain weak, but generally south to southeast
winds below 10 kt is forecast tomorrow across area terminals. VFR to
unrestricted CIGs are expected through the TAF period. Low chance of
isolated RA to TSRA tomorrow after 18Z near I-35 terminals, but
confidence was too low to include a PROB30 group.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              76  99  77  96 /  10  10  10  30
Austin Bergstrom Intl Airport  75  99  77  96 /  20  10  10  30
New Braunfels Muni Airport     74 100  76  97 /  20  10  10  30
Burnet Muni Airport            73  96  75  93 /  10  10  20  30
Del Rio Intl Airport           79 103  80 103 /  10   0   0  10
Georgetown Muni Airport        74  98  77  95 /  10  10  20  30
Hondo Muni Airport             75 100  76 100 /  10  10   0  10
San Marcos Muni Airport        74 100  76  97 /  20  10  10  30
La Grange - Fayette Regional   75  97  77  95 /  30  10  10  40
San Antonio Intl Airport       77 100  79  99 /  20  10  10  20
Stinson Muni Airport           77 102  78 101 /  20  10  10  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...MMM
Long-Term...MMM
Aviation...Tran

In the hours before

Special weather statement, Aug 2, 3:50 PM CST, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
450 PM CDT Sat Aug 2 2025

TXZ209-022215-
Fayette TX-
450 PM CDT Sat Aug 2 2025

...A strong thunderstorm will impact portions of central Fayette
County through 515 PM CDT...

At 450 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of La Grange, moving southeast at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
La Grange, Fayetteville, Muldoon, Swiss Alp, Freyburg, Dubina,
O'Quinn, Ellinger, Ammannsville, Rek Hill, Mullins Prairie, Holman,
and Willow Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2982 9669 2969 9682 2979 9711 2991 9700
      2997 9657 2996 9657
TIME...MOT...LOC 2150Z 295DEG 7KT 2985 9678

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Aug 2, 4:09 PM CST, 3 hours 37 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
509 PM CDT Sat Aug 2 2025

TXZ187-189-203>207-220-221-022300-
Guadalupe TX-Comal TX-Atascosa TX-Uvalde TX-Bexar TX-Medina TX-
Bandera TX-Kendall TX-Wilson TX-
509 PM CDT Sat Aug 2 2025

...A strong thunderstorm will impact portions of Medina, southeastern
Bandera, southwestern Guadalupe, east central Uvalde, northwestern
Atascosa, south central Kendall, northwestern Wilson, Bexar and
southwestern Comal Counties through 600 PM CDT...

At 508 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sea World, or 12 miles west of San Antonio, moving southeast at 30
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
San Antonio, New Braunfels, Schertz, Cibolo, Converse, Universal
City, Live Oak, Boerne, Selma, Hondo, Devine, Castroville, Stinson
Municipal Airport, San Antonio Int Airport, Randolph AFB, Canyon
Lake, Leon Valley, Helotes, Fair Oaks Ranch, and Kirby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2950 9955 2989 9836 2935 9794 2909 9910
TIME...MOT...LOC 2208Z 321DEG 28KT 2950 9872

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MM
Special weather statement, Aug 2, 4:24 PM CST, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
524 PM CDT Sat Aug 2 2025

TXZ208-209-223-022315-
Caldwell TX-Fayette TX-Gonzales TX-
524 PM CDT Sat Aug 2 2025

...A strong thunderstorm will impact portions of southeastern
Caldwell, northeastern Gonzales and southwestern Fayette Counties
through 615 PM CDT...

At 524 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Waelder, or 12 miles east of Luling, moving southeast
at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Gonzales, Waelder, Little New York, Thompsonville, Newtonville,
Nickle, and Dilworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2963 9710 2962 9715 2958 9721 2955 9720
      2943 9744 2971 9759 2982 9736 2979 9732
      2980 9730 2963 9709
TIME...MOT...LOC 2224Z 330DEG 11KT 2971 9744

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Aug 2, 5:08 PM CST, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
608 PM CDT Sat Aug 2 2025

TXZ205>207-221-223-030000-
Guadalupe TX-Comal TX-Bexar TX-Gonzales TX-Wilson TX-
608 PM CDT Sat Aug 2 2025

...Strong thunderstorms will impact portions of Guadalupe,
southwestern Gonzales, Wilson, Bexar and southern Comal Counties
through 700 PM CDT...

At 607 PM CDT, Doppler radar was tracking strong thunderstorms
producing several outlow boundaries across Comal, Bexar, Guadalupe,
Wilson, and Gonzales counties.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
San Antonio, New Braunfels, Schertz, Seguin, Cibolo, Converse,
Universal City, Live Oak, Selma, Floresville, Poth, Stockdale,
Kosciusko, Stinson Municipal Airport, San Antonio Int Airport,
Randolph AFB, Canyon Lake, Leon Valley, Kirby, and Alamo Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Pockets of heavy rainfall is also occurring with these storms and
may lead to localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2917 9768 2922 9773 2901 9802 2926 9880
      2989 9846 2963 9765 2934 9732
TIME...MOT...LOC 2307Z 290DEG 21KT 2986 9819 2914 9841

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Runyen
Special weather statement, Aug 2, 5:18 PM CST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
618 PM CDT Sat Aug 2 2025

TXZ223>225-030000-
Lavaca TX-De Witt TX-Gonzales TX-
618 PM CDT Sat Aug 2 2025

...A strong thunderstorm will impact portions of northeastern DeWitt,
southeastern Gonzales and southwestern Lavaca Counties through 700 PM
CDT...

At 618 PM CDT, Doppler radar was tracking a strong thunderstorm over
Shiner, moving south at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cuero, Yoakum, Shiner, Hochheim, Cheapside, Worthing, Koerth, Edgar,
Terryville, Glaze City, Mont, Sweet Home, Dreyer, Hamon, Mount Olive,
Wied, Concrete, and Hope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2947 9748 2950 9700 2913 9698 2909 9743
TIME...MOT...LOC 2318Z 358DEG 12KT 2941 9721

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Runyen
Special weather statement, Aug 2, 7:28 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
828 PM CDT Sat Aug 2 2025

TXZ222-030215-
Karnes TX-
828 PM CDT Sat Aug 2 2025

...A strong thunderstorm will impact portions of southwestern Karnes
County through 915 PM CDT...

At 828 PM CDT, Doppler radar was tracking a strong thunderstorm near
Nell, or 11 miles west of Kenedy, moving southeast at 10 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Zunkerville, El Oso, and Coy City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2868 9779 2867 9782 2868 9784 2870 9789
      2872 9792 2869 9801 2879 9810 2886 9799
      2867 9777 2867 9778
TIME...MOT...LOC 0128Z 325DEG 11KT 2875 9803

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

05

The radar

The Austin/San Antonio radar (KEWX), 32 km away, was scanning. The volume nearest the first event began at 01:47 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Bexar

When
August 2, 7:46 PM CST to 9:30 PM CST
Where
Bexar County, 2.16 mi NNE of St Hedwig to 2.52 mi NNE of St Hedwig
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
29.450, -98.190

Thunderstorms produced heavy rain that led to flash flooding. New Berlin Rd. was flooded at Woman Hollering Creek in St. Hedwig.

Flash Flood, Bexar

When
August 2, 8:10 PM CST to 9:30 PM CST
Where
Bexar County, 5.5 mi NE of St Hedwig to 4.89 mi NE of St Hedwig
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
29.480, -98.140

Thunderstorms produced heavy rain that led to flash flooding. Ullrich Rd. was flooded at Cibolo Creek in Zuehl.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1290846, 1290847.